Heat, Bowie
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Bowie forecast zone
- Reported by
- ASOS
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
An upper level ridge anchored over West Texas into Western Oklahoma and Western Kansas expanded farther east into the Central and Southern Plains on September 1st, resulting in a return of very hot temperatures as readings rose back into the mid 90s to near 100 degrees across all of the Four State Region. A southerly low level flow maintained the very humid conditions in place, with little…
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge anchored over West Texas into Western Oklahoma and Western Kansas expanded farther east into the Central and Southern Plains on September 1st, resulting in a return of very hot temperatures as readings rose back into the mid 90s to near 100 degrees across all of the Four State Region. A southerly low level flow maintained the very humid conditions in place, with little mixing of dewpoints observed, resulting in heat indices ranging from 105-110 degrees across Bowie and Cass Counties in Northeast Texas. Slightly cooler temperatures were observed on the 2nd as a weak surface trough drifted southwest into the area from Southwest Arkansas, which resulted in scattered showers and thunderstorms during the early morning hours over portions of Southwest Arkansas and extreme Northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 1, 10:19 AM CST, 41 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1119 AM CDT Wed Sep 1 2021
.AVIATION...
Still awaiting cu field to get going across our airspace at 16z
with the only hint of it so far across Deep S TX in the vicinity
of the LFK terminal. Otherwise, did not begin any mention of VCTS
til around 00z at the ELD and MLU terminals as per the latest
HRRR and HREF output. This convection should continue developing
ahead of a backdoor boundary that will be moving into our airspace
from the north and east later this evening. Kept expanding VCTS
later this evening into the overnight hours as well at the TXK and
SHV terminals but left it out at the TYR/GGG terminals. Given the
early cu field at the LFK terminal currently, also mentioned VCTS
at that location thur 08z this evening as well. No TEMPO WX
groups but will handle this with AMDs if necessary.
Look for mostly variable winds through much of the TAF period with
a trend towards NE winds with speeds under 10kts across all but
our NE TX terminals and the SHV terminal beyond 02/12z.
13
&&
.PREV DISCUSSION... /issued 1001 AM CDT Wed Sep 1 2021/
UPDATE...
Temperatures are soaring this morning with 15z temps well into the
middle to upper 80s already with a few locations pushing 90
degrees. For locations that have yet to hit triple digits today,
well, today could be your day. Needless to say the Heat Advisory
looks good across the entire region. Vis Satellite imagery
showing our entire region void of cloud cover currently but the cu
field will likely get going a little later this morning. The
latest HRRR along with 12z NAM output has come in dry through 00z
but will hang on to pop orientation as we have it now given the
fact that we do have a backdoor front currently across NE AR that
will try to make it down here just before 00z this evening. Also
can't rule out at least isolated late afternoon coverage across
mainly our southern zones before we transition into the evening
hours.
The current forecast has a pretty good handle on the above
mentioned parameters so no update is necessary attm.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 99 75 96 74 / 20 20 30 10
MLU 98 73 94 70 / 30 40 20 0
DEQ 98 71 94 72 / 20 30 20 0
TXK 98 73 95 74 / 20 30 20 0
ELD 97 71 93 69 / 30 40 20 0
TYR 98 75 96 76 / 20 20 30 0
GGG 97 74 95 74 / 20 20 30 0
LFK 100 74 99 74 / 30 20 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
13/13Hazardous Weather Outlook National Weather Service Shreveport LA 519 AM CDT Wed Sep 1 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 519 AM CDT Wed Sep 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered showers and thunderstorms will be possible this afternoon into the evening hours across the region, but, no hazardous weather is anticipated at this time. Also, a Heat Advisory is in effect across the entire Four State Region this afternoon. Temperatures in the upper 90s to near 100 degrees, combined with high humidity values, will result in heat index values between 105 to 109 degrees. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Slight rain chances will remain across the region on Thursday, near a weak cool front backdooring into the region. However, no hazardous weather is anticipated at this time. For the remainder of the work week into the upcoming weekend, look for upper level ridging to build across the region, bringing dry weather along with hot and humid conditions area-wide. Peak heat index values will range from 100 to 105 degrees. Additional rain chances will return to the region by Sunday and through early portions of next week, as an upper level trough moves into the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 20
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, September 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975313, 975314.